advertisement
Question
Posted by: Lisa | 2008/08/05

will my skin darken?

HI doc

My derm prescribed 3% hydroquinone for my acne marks. I can see a definite lightening 6 months later but now i am concerned, what about all these reports i hear about skin darkening after the use of this substance? Especially as a black woman, shd i be very worried about what will happen after I' m done with the course? I unfortunately cannot afford laser treatment so hydroquinone was my only option for lightening.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hello Lisa, thank you for the question.

The only ‘skin darkening’ side effect with the use of hydroquinone I know about is when using hydroquinone topical together with benzoyl peroxide, hydrogen peroxide, or other peroxide products this may cause a temporary staining of your skin. However, this staining can usually be removed with soap and water.
You should use a good SPF 15 or higher that contains zinc oxide and/or titanium dioxide both during your treatment and after your treatment. You can find more information on hydroquinone by searching the term on my web page: www.aestheticfacialenhancement.co.za

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement